X

Recall After Very Different Drugs 'Inadvertently' Bottled Together

AvKare issues recall of sildenafil, trazodone pills
By Arden Dier,  Newser Staff
Posted Dec 10, 2020 9:45 AM CST

(Newser) – Check your cabinets because pharmaceutical distributor AvKare is recalling both an antidepressant and an erectile dysfunction medication—which were accidentally packaged together. That means someone intending to manage their depression might have ended up with an erection, though there are other complications to worry about. Sildenafil, the active ingredient in Viagra, can lower blood pressure "to dangerous levels for those taking prescriptions containing nitrates," reports CNN. And trazodone, used to treat major depressive disorder, can cause sedation, dizziness, constipation, and blurred vision.

story continues below

"These adverse events may be more concerning in elderly patients due to a subsequent increased risk for falls and driving impairment," AvKare said in a Wednesday release. And while it said it hadn't received any reports of adverse effects, it said it would voluntarily recall 100mg sildenafil tablets (lot 36884 with an expiration date of 03/2022) and 100mg trazodone hydrochloride tablets (lot 36783 with an expiration date of 06/2022) after the medications were "inadvertently packaged together" during bottling at a third-party facility. Returns can be arranged by contacting AvKARE at 1-855-361-3993 or customerservice@avkare.com. (Read more recall stories.)

We use cookies. By Clicking "OK" or any content on this site, you agree to allow cookies to be placed. Read more in our privacy policy.
Get the news faster.
Tap to install our app.
X